Remote Access Bulletin of the American Mathematical Society

Bulletin of the American Mathematical Society

ISSN 1088-9485(online) ISSN 0273-0979(print)



Not all free arrangements are $ K(\pi,1)$

Authors: Paul H. Edelman and Victor Reiner
Journal: Bull. Amer. Math. Soc. 32 (1995), 61-65
MSC: Primary 52B30; Secondary 55P20
MathSciNet review: 1273396
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We produce a one-parameter family of hyperplane arrangements that are counterexamples to the conjecture of Saito that the complexified complement of a free arrangement is $ K(\pi,1)$. These arrangements are the restriction of a one-parameter family of arrangements that arose in the study of tilings of certain centrally symmetric octagons. This other family is discussed as well.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Bulletin of the American Mathematical Society with MSC: 52B30, 55P20

Retrieve articles in all journals with MSC: 52B30, 55P20

Additional Information

Article copyright: © Copyright 1995 American Mathematical Society

American Mathematical Society